Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 6, 2007, 12:05 AM EDT for Allegany County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2007, 12:05 AM EDT (04:05 UTC)
- Expired
- Jul 6, 2007, 1:00 AM EDT
- In force
- 55 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
County Allegany County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBUF 060406 SVRBUF NYC003-060500- /O.NEW.KBUF.SV.W.0064.070706T0405Z-070706T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 1205 AM EDT FRI JUL 6 2007 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEGANY COUNTY IN WESTERN NEW YORK * UNTIL 100 AM EDT * AT 1202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF ALFRED...OR ABOUT 14 MILES WEST OF ARKPORT...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST ALMOND BY 1215 AM EDT... ALFRED BY 1245 AM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4252 7801 4241 7808 4213 7775 4246 7772 $$ HITCHCOCK
2 follow-up statements
000 WWUS51 KBUF 060427 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1226 AM EDT FRI JUL 6 2007 NYC003-060500- /O.CON.KBUF.SV.W.0064.000000T0000Z-070706T0500Z/ ALLEGANY NY- 1226 AM EDT FRI JUL 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR ALLEGANY COUNTY... AT 1225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BIRDSALL...OR ABOUT 7 MILES WEST OF ARKPORT...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ALMOND BY 1235 AM EDT... LAT...LON 4252 7801 4241 7808 4213 7775 4246 7772 $$ RSH
000 WWUS51 KBUF 060452 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1251 AM EDT FRI JUL 6 2007 NYC003-060501- /O.EXP.KBUF.SV.W.0064.000000T0000Z-070706T0500Z/ ALLEGANY NY- 1251 AM EDT FRI JUL 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ALLEGANY COUNTY HAS BEEN DISCONTINUED... AT 1251 AM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA... THUS THE WARNING HAS BEEN DISCONTINUED. LAT...LON 4252 7801 4241 7808 4213 7775 4246 7772 $$ RSH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:06 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 5, 9:06 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 906 PM EDT THU JUL 5 2007 .SYNOPSIS... PARTS OF THE REGION HAVE BEEN FORTUNATE ENOUGH TO PICK SOME BADLY NEEDED RAIN OVER THE PAST 36 HOURS. A WEAK SHORTWAVE MAY PRODUCE A FEW MORE SHOWERS AND TSTORMS OVERNIGHT AND FRIDAY...THEN DRY WEATHER WILL RETURN FOR THE WEEKEND. THE RAIN FREE WEATHER THIS WEEKEND WILL BE ACCOMPANIED BY A SIGNIFICANT WARM UP...WITH MANY AREAS EXPERIENCING 90S FOR SUNDAY. && .NEAR TERM /THROUGH FRIDAY/... A FAIRLY POTENT SHORTWAVE WILL CROSS THE REGION OVERNIGHT. THIS FEATURE WILL ENCOUNTER AN AIRMASS WITH TDS IN THE LOW-MID 60S WITH FAIRLY STEEP SFC-10K FT LAPSE RATES OF 8 TO 10 DEG C/KM. WHILE OUR FORECAST AREA WILL BE IN A LESS THAN TSRA CONDUCIVE LR ENTRANCE REGION OF AN EXITING JET...SBCAPES OF 500-1000 J/KG WILL BE COMMON ACROSS THE REGION FOR THE BULK OF THE NIGHT. AS MENTIONED IN THE PREVIOUS DISCUSSION...THIS WILL IN PART BE DUE TO THE COOLING THAT WE WILL SEE AT H5 WHERE TEMPS WILL DROP TO ABT -16C BY DAYBREAK. CURRENT REGIONAL U.S. AND CANADIAN DOPPLERS ARE SHOWING SOME WIDELY SEPARATED ACTIVITY ACROSS THE REGION AS OF 01Z...BUT NOTHING WIDESPREAD OR ORGANIZED. WILL THUS KEEP THE CHC POPS IN FOR THE OVERNIGHT PERIOD...WITH THE THINKING THAT THERE WILL BE STORMS AROUND BUT THE COVERAGE WILL BE LIMITED. THUS THE CHC POPS. FRIDAY WILL BE DIFFICULT TO TYPIFY AS UPPER TROUGH LIFTS OFF TO THE NORTHEAST BUT LOWER LEVEL REMAINS RATHER MOIST AND AVAILABLE TO WARM TO CONVECTIVE TEMPS UNDER PARTLY TO MOSTLY SUNNY SKIES. ITS LOOKS MORE LIKE ANY CONVECTION WILL FORM IN PLACE...OROGRAPHIC OR LAKE BREEZE CONVERGENCE PROVIDING LOW LEVEL LIFT. AGAIN...ONLY CHANCE POPS FOR FRIDAY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... STABILIZING TEMPS ALOFT AND SURFACE HIGH PRESSURE BUILDING BETWEEN THE OHIO AND TENNESSEE VALLEYS WILL BRING A DRY SPELL DURING THIS PERIOD. THE BIG FEATURE WILL BE THE SUBSTANTIAL WARMING STARTING SATURDAY EVENING AND PEAKING ON SUNDAY AS 850MB TEMPS RISE TO AROUND +22C BY SUNDAY AFTERNOON. A SHARP THERMAL BOUNDARY WILL LIFT NORTH TO THE NORTHERN GREAT LAKES AND NORTH OF THE SAINT LAWRENCE RIVER WHICH WILL HOLD MOST CLOUDS AND ANY PRECIP TO THE NORTH OF THE FORECAST AREA...FOR MOST OF THE TIME. THERE WILL BE LOW CHANCE OF TSRA OVER THE SAINT LAWRENCE VALLEY ON SUNDAY AFTERNOON. MUCH WARMER TEMPS AND HIGHER DEWPOINTS WILL PROVIDE FOR AN UNCOMFORTABLY STICKY NIGHT SATURDAY NIGHT...AND HEAT INDICES IN THE MID 90S ON SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THIS PERIOD WILL START WITH HEAT AND HUMIDITY SUNDAY NIGHT INTO MONDAY...BUT LATEST PROGS SHOW FASTER FRONTAL PASSAGE NOW ON MONDAY. WILL CONTINUE WITH CHC POPS AND HIGH TEMPS MONDAY PER HPC GRAPHICS...BUT IF 12Z GFS PANS OUT THEN TEMPS WILL BE LOWER. HPC GRAPHICS KEEP AREA NEAR FRONTAL ZONE THROUGH WED...WITH WARM FRONT ON TUES NT AND COLD FRONT WED NT...NECESSITATING CHC POPS THROUGH WED ALONG WITH SEASONABLE TEMPS. COOLER AND DRIER ON THURS. 12Z GFS AT ODDS WITH ALL FRONTS SUPPRESSED...LEADING TO DRY COOLER DAYS TUES AND WED. SO..CONFIDENCE REMAINS QUITE LOW DURING THIS PERIOD...ABOUT 3 ON A SCALE OF 1 TO 10. WILL FOLLOW HPC FOR NOW WITH UNSETTLED WX AND CHC POPS MON-WED...DRIER THURS. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... EARLIER CONVECTION HAS WANED AS THE BULK OF THE CWA IS NOW DOMINATED BY CONVECTIVE COLD POOLS. LONE CELL WHICH DEVELOPED NEAR YYZ NOW DROPPING SE ACROSS WESTERN LAKE ONTARIO WILL AFFECT PORTIONS OF THE NIAGARA FRONTIER THIS EVENING BETWEEN KIAG AND KROC...BUT THE TERMINALS SHOULD REMAIN DRY WITH ONLY VERY ISOLATED ACTIVITY. OTHERWISE ONLY CONCERN IS FOG POTENTIAL LATER TONIGHT. AFTER SEVERAL BATCHES OF RAIN THE PAST FEW DAYS SOILS NOW HAVE SOME MOISTURE AVAILABLE...AND SURFACE DEWPOINTS WILL REMAIN IN THE LOW 60S OVERNIGHT WITH NO STRONG PUSH OF LOW LEVEL DRYING. LOW TEMPERATURES WILL APPROACH TXOVER PER UPS FOG METHOD AND SHOULD ALLOW FOR SOME MVFR BR TO DEVELOP. SOME POTENTIAL FOR IFR AND EVEN LIFR IN THE SOUTHERN TIER VALLEYS. ANY FOG WILL BURN OFF BY MID MORNING FRIDAY. STILL SMALL CHANCES FOR ISOLATED THUNDERSTORMS FRIDAY AFTERNOON BUT GIVEN EXPECTED SPARSE COVERAGE WILL KEEP TERMINALS DRY FOR NOW. LOOKING FURTHER AHEAD...MAINLY DRY CONDITIONS ARE THEN EXPECTED INTO THE WEEKEND WITH VFR PREVAILING ALTHOUGH SOME HAZE MAY LIMIT VSBYS AT NIGHT AS LOW LEVEL MOISTURE INCREASES ONCE AGAIN. THUNDERSTORM CHANCES WILL INCREASE ONCE AGAIN EARLY NEXT WEEK AS THE NEXT FRONTAL BOUNDARY APPROACHES. && .MARINE... NO HEADLINES EXPECTED THROUGH THE PERIOD. WINDS WILL TEND LIGHT AND VARIABLE THEN AVERAGE SOUTHWEST GENERALLY UNDER 10 KNOTS TODAY. THE PRESSURE GRADIENT WILL BE A LITTLE TIGHTER FRIDAY AS LOW PRESSURE DEEPENS OVER THE CANADIAN MARITIMES. WINDS WILL AVERAGE WESTERLY WITH SPEEDS REACHING 15 KNOTS. THESE CONDITIONS WILL PERSIST INTO SATURDAY. MARINERS WILL NEED TO KEEP AN EYE OUT FOR THUNDERSTORMS UNTIL SUNSET TONIGHT AND AGAIN TO A LESSER DEGREE FRIDAY AFTERNOON. IT SHOULD BE DRY OVER THE WEEKEND. && .HYDROLOGY... MORE BENEFICIAL RAINS FELL THIS MORNING AND MIDDAY ACROSS WESTERN NY...THIS TIME MORE OF A CONVECTIVE NATURE. AMOUNTS AVERAGED 0.5 INCH OR SO THURSDAY...AND 0.25 TO 0.5 TODAY. SOME AREAS FROM SOUTHERN ERIE TO WYOMING COUNTIES GOT A BIT MORE..AREAS NEAR LAKE ONTARIO A BIT LESS. QPF FOR THE NEXT SEVERAL DAYS WILL BE SPOTTY AT BEST. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH/WCH NEAR TERM...RSH/WCH SHORT TERM...WCH LONG TERM...SFM AVIATION...HITCHCOCK MARINE...SFM HYDROLOGY...SFM
Hazardous weather outlook, Jul 5, 8:12 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 812 PM EDT THU JUL 5 2007 NYZ001>008-010>014-019>021-085-061015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 812 PM EDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-061015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 812 PM EDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Jul 5, 9:23 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 923 PM EDT THU JUL 5 2007 NYZ021-060230- ALLEGANY- INCLUDING THE CITY OF...WELLSVILLE 923 PM EDT THU JUL 5 2007 ...STRONG STORM OVER THE SOUTHERN HALF OF THE COUNTY... A STRONG THUNDERSTORM BETWEEN BELMONT AND WELLSVILLE AT 9:20 PM EDT WILL MOVE TO THE EAST AND EXIT THE COUNTY BY 10 PM. IN THE PROCESS...THE STORM WILL PRODUCE A HALF INCH OF RAIN WITHIN A 15 TO 20 MINUTE DOWNPOUR ALONG WITH CLOUD TO GROUND LIGHTNING AND POSSIBLY A WIND GUST TO 40 MILES AN HOUR. RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:39 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 66 min |
| Jul 6, 3:54 PM EDT | Special Marine Warning | BUF | 36 min | |
| Jul 6, 4:49 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 40 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.